MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161015
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Constipation (3274)
Date of Event 05/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient with a history of prior abdominal surgeries underwent implant of the bard/davol xenmatrix graft and is experiencing pain, tightness and bowel issues for which he is being treated with pain medication.The patient has undergone two mri, with no findings.At this time it is unknown what is causing the patient¿s reported postoperative symptoms.Based on the information provided, no conclusion can be made.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event is provided as a best estimate based on the reported symptoms four months of post implant.Should additional information be provided, a supplemental mdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
As reported, the patient had a number of abdominal surgeries and needed the abdominal rectus muscles reattached and repaired on the left side.As reported, the patient underwent a bilateral reinforcement with implant of an unspecified bard/davol xenmatrix graft on (b)(6) 2020, which was used as an overlay and sutured at the left pubic bone along the inguinal and external oblique and rectus muscles.It was reported that about 4 months post op, the patient started to experience significant pain and tightness, as described ¿feels like a squeezing of his bowels, significant stretching from his rib cage to his pubic bone.¿ as reported, the patient had difficulty with bowels and took multiple laxatives; the patient reached out to the surgeon who performed the surgery who ordered an mri on two separate occasions with no findings.As reported, the patient had a prescription for narcotics but chose to take otc pain medication as the narcotic pain medication causes constipation and did not want to cause any more issues with his bowels.It was also reported that the patient continues to feel a significant stretching in abdomen with associated pain.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11607331
Report Number1213643-2021-20064
Device Sequence Number16899330
Product Code FTM
UDI-Device Identifier00801741031380
UDI-Public(01)00801741031380
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K081272
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1161015
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/17/2021
Initial Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR